Title

Self-stabilizing robots in highly dynamic environments

Editors

F. Petit, B. Bonakdarpour (Eds.)

Document Type

Conference Proceeding

Publication Date

1-1-2016

Publication Title

Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)

Publisher

Springer Verlag

Volume

10083 LNCS

First page number:

54

Last page number:

69

Abstract

This paper deals with the classical problem of exploring a ring by a cohort of synchronous robots. We focus on the perpetual version of this problem in which it is required that each node of the ring is visited by a robot infinitely often. The challenge in this paper is twofold. First, we assume that the robots evolve in a highly dynamic ring, i.e., edges may appear and disappear unpredictably without any recurrence nor periodicity assumption. The only assumption we made is that each node is infinitely often reachable from any other node. Second, we aim at providing a self-stabilizing algorithm to the robots, i.e., the algorithm must guarantee an eventual correct behavior regardless of the initial state and positions of the robots. Our main contribution is to show that this problem is deterministically solvable in this harsh environment by providing a self-stabilizing algorithm for three robots. © Springer International Publishing AG 2016.

Language

English

UNLV article access

Share

COinS